U.S. doctors online nowAsk doctors free
IL
A 22-year-old female asked:

I took birth control for about a month and then stopped because i was bleeding so much on it. now a month later i still havent had a period, is that normal? ive had unprotected sex while on the pill and since stopping so now im worried?

1 doctor answer2 doctors weighed in
Dr. Yvette Kratzberg
Pediatrics 25 years experience
Irregular period: Irregular periods following discontinuation of hormonal birth control is very common. It reflects your body's efforts to recalibrate hormones back to normal levels. It can take up to 6 months to resume normal cycles. Unless you are trying to get pregnant, use an alternative method of birth control every time you have intercourse. A pregnancy test will confirm whether you are pregnant or not.
Last updated Dec 24, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.